?

Log in

No account? Create an account

Previous Entry | Next Entry

Feeding and sleeping

I feel bad. Have cold. Stuffed head. Sore throat. Guess it started yesterday. Judging by how many errors I made in my entry yesterday which I edited. Admittedly I typed it while Little T was on my lap. Right now the house is quiet. I can think a little. Little T's feeding still looms large, but I no longer blame myself about it. It's not my fault. But I need to make it better. Right now it takes too long. Ten hours. He tosses and turns and tangles up the pumping tube wires. The pump beeps "Flow blocked" at least once a night. Often at 1 in the morning. Or if we're unlucky 2 or 3 or even 4. Multiple times. Sometimes we don't hear the pump and we have to stay up to give up a catch up bolus.

Little T naps 3, 4 sometimes even 6 hours during the day. I thought the tumor tired him out, but maybe he doesn't sleep well with the pump.

My thought last night was to cut the time of the feed to four hours. So if we start at 9, it goes until 1 in the morning. A late night for we parents, we stay up that late sometimes anyway. And it avoids the stumbling around during the wee hours when things go wrong. He needs 600ml total. Right now he tolerates 65ml/hr 300ml bolus for 1/2 hour when asleep. Somehow we have to work out a system that will work. Maybe 300ml/hr bolus for 1/2 hour then work up to 130ml/hr for the other 3.5 hours. I think if we increment the feeds by 10ml each night... It feels like a long way to 130ml, but it's a week if all goes well. IF all goes well

Comments

( 3 notes — Leave a note )
choiceful
May. 10th, 2006 04:50 am (UTC)
Ugh, hope you feel better soon! And good luck with little T's feeding!
jennyrob
May. 10th, 2006 05:59 am (UTC)
Maybe you haven't seen this. Here's a Google entry from "G tube vomiting". It's about a 6-month old with a G-tube who is on Prilosec and Domperidom and vomiting a lot:

http://www.cdlsusa.org/askthedoctor/answers/g-tube_vomiting.html
waterowl
May. 12th, 2006 01:09 am (UTC)
Thanks for the info, but Little T isn't technically vomiting anymore. He was after the chemo, but he has returned to his old friend -- reflux. I guess there could be some anatomical reason, but his GI doctor tells us the most likely reason is that his stomach and general GI are still recovering from chemo and steroids. Given the info I know about domperidone such as the IV drug has caused cardiac arrest in adults, I wouldn't give it to my kid. YMMV. http://www.fda.gov/bbs/topics/ANSWERS/2004/ANS01292.html
( 3 notes — Leave a note )